Alert archive / California / Snow Advisories in 2007
Snow Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 27, 2007, 4:42 AM PST. It took effect at Dec 27, 2007, 11:06 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 4:42 AM PST (12:42 UTC)
- In effect from
- Dec 27, 2007, 11:06 AM PST
- Expired
- Dec 28, 2007, 4:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 271242 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 442 AM PST THU DEC 27 2007 CAZ004-280145- /O.NEW.KEKA.SN.Y.0012.071227T2100Z-071228T1200Z/ UPPER TRINITY RIVER- 442 AM PST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY. A PACIFIC STORM SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHWEST CALIFORNIA THIS MORNING. SNOW LEVELS WILL START OFF AROUND 2000 FEET THIS MORNING AND RISE TO AROUND 2500 FEET BY THIS EVENING. SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED ABOVE 3500 FEET THIS AFTERNOON THROUGH TONIGHT. AS THE MAIN COLD FRONT SHIFTS EAST OF THE REGION EARLY FRIDAY MORNING...SNOW WILL TAPER TO SCATTERED SHOWERS WITH ONLY LIGHT ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LERMAN
3 follow-up statements
000 WWUS46 KEKA 271906 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1106 AM PST THU DEC 27 2007 CAZ003-280815- /O.EXA.KEKA.SN.Y.0012.071227T2100Z-071228T1200Z/ NORTH COAST INTERIOR- 1106 AM PST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. A PACIFIC STORM SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHWEST CALIFORNIA THIS MORNING. SNOW LEVELS WILL START OFF AROUND 2000 FEET AND RISE TO AROUND 2500 FEET BY THIS EVENING. HOWEVER...LOCAL SNOW ACCUMULATIONS OF UP TO 1 INCH MAY FALL BETWEEN 1000 AND 3000 FEET. LIGHT SNOW WITH NO ACCUMULATIONS MAY FALL AS LOW AS 500 FEET. SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED ABOVE 3500 FEET. AS THE MAIN COLD FRONT SHIFTS EAST OF THE REGION EARLY FRIDAY MORNING...SNOW WILL TAPER TO SCATTERED SHOWERS WITH ONLY LIGHT ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ004-280815- /O.CON.KEKA.SN.Y.0012.071227T2100Z-071228T1200Z/ UPPER TRINITY RIVER- 1106 AM PST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY ABOVE 3500 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. A PACIFIC STORM SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHWEST CALIFORNIA THIS MORNING. SNOW LEVELS WILL START OFF AROUND 2000 FEET AND RISE TO AROUND 2500 FEET BY THIS EVENING. HOVER...LOCAL SNOW ACCUMULATIONS OF UP TO 1 INCH MAY FALL BETWEEN 1000 AND 3000 FEET. LIGHT SNOW WITH NO ACCUMULATIONS MAY FALL AS LOW AS 500 FEET. SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED ABOVE 3500 FEET. AS THE MAIN COLD FRONT SHIFTS EAST OF THE REGION EARLY FRIDAY MORNING...SNOW WILL TAPER TO SCATTERED SHOWERS WITH ONLY LIGHT ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALM
000 WWUS46 KEKA 280445 AAA WSWEKA URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 845 PM PST THU DEC 27 2007 CAZ076-281200- /O.EXA.KEKA.SN.Y.0012.000000T0000Z-071228T1200Z/ MENDOCINO INTERIOR- 845 PM PST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. A PACIFIC STORM SYSTEM IS SPREADING RAIN AND SNOW ACROSS NORTHWEST CALIFORNIA THIS EVENING. SNOW LEVELS ARE GENERALLY NEAR 2000 FEET...ALTHOUGH UP TO 2 INCHES ACCUMULATION HAS BEEN REPORTED AT 1500 FT. A RAIN AND SNOW MIX HAS BEEN REPORTED AS LOW AS 500 FEET PRODUCING SLICK AND DANGEROUS DRIVING CONDITIONS. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED TO FALL BELOW THE 3000 FOOT LEVEL TONIGHT...WITH AN ADDITIONAL 2 TO 4 INCHES ABOVE 3000 FEET. AS COLD AIR MOVES INTO THE REGION LATER TONIGHT...SHOWERS MAY PRODUCE LOCALLY HIGHER ACCUMULATIONS INCLUDING SOME LIGHT ACCUMULATIONS AT LOWER ELEVATIONS. AS THE MAIN COLD FRONT SHIFTS EAST OF THE REGION EARLY FRIDAY MORNING...SNOW WILL TAPER TO SCATTERED SHOWERS WITH ONLY LIGHT ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ003-004-281200- /O.CON.KEKA.SN.Y.0012.000000T0000Z-071228T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 845 PM PST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. A PACIFIC STORM SYSTEM IS SPREADING RAIN AND SNOW ACROSS NORTHWEST CALIFORNIA THIS EVENING. SNOW LEVELS ARE GENERALLY NEAR 2000 FEET ACROSS HUMBOLDT AND DEL NORTE COUNTIES...AND NEAR 1500 FEET IN TRINITY COUNTY. THE HEAVIEST SNOW ACCUMULATION IS EXPECTED ABOVE THE 3000 FOOT LEVEL...WITH ADDITIONAL 3 TO 6 INCHES OF SNOW BY EARLY FRIDAY MORNING. LOCATIONS BELOW 3000 FEET CAN EXPECT AN ADDITIONAL 1 TO 3 INCHES OF SNOW TONIGHT. AS COLDER AIR MOVES INTO THE AREA BEHIND THE MAIN COLD FRONT...SNOW SHOWERS COULD PRODUCE LOCALLY HIGHER ACCUMULATIONS AND SOME SHOWERS WILL PRODUCE LIGHT SNOW NEAR THE 500 FOOT LEVEL. BY FRIDAY MORNING RAIN AND SNOW WILL TAPER TO SCATTERED SHOWERS...WITH ONLY LIGHT ACCUMULATIONS EXPECTED THE REMAINDER OF THE DAY FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 281142 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 342 AM PST FRI DEC 28 2007 CAZ003-004-076-281245- /O.EXP.KEKA.SN.Y.0012.000000T0000Z-071228T1200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 342 AM PST FRI DEC 28 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM PST THIS MORNING. THE PRECIPITATION HAS CHANGE TO SHOWERS AND NO SIGNIFICANT ADDITIONAL ACCUMULATION IS EXPECTED. THE SNOW LEVELS WILL RISE TO NEAR 3500 FEET BY MID AFTERNOON. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 27, 4:30 AM PST, 12 minutes earlier.
Area forecast discussion, Dec 27, 4:30 AM PST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 430 AM PST THU DEC 27 2007 .SYNOPSIS...A FRONT MOVING TOWARD THE WEST COAST WILL BRING RAIN TO NORTHWEST CALIFORNIA THIS MORNING AND AFTERNOON WITH SNOW ABOVE 2500 FEET. UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY. DRIER CONDITIONS WILL PREVAIL EARLY NEXT WEEK AS HIGH PRESSURE BUILDS ALONG THE WEST COAST. && .DISCUSSION...SHOWERS HAVE ENDED INLAND THIS MORNING BUT ISOLATED SHOWERS STILL CONTINUE OFFSHORE. THE NEXT PACIFIC FRONT IS ALREADY SPREADING MID AND HIGH LEVEL CLOUDINESS OVER THE NORTHWEST CORNER OF THE STATE. RAIN IS EXPECTED TO REACH THE NORTH COAST LATER THIS MORNING AND SPREAD ACROSS THE ENTIRE CWA BY THIS AFTERNOON. COLD AIR IN PLACE OVER THE REGION WILL LEAD TO SNOW LEVELS AROUND 2000 TO 2500 FEET EARLY BUT SOUTHERLY WINDS AND WARM ADVECTION WILL CAUSE SNOW LEVELS TO RISE 2500 TO 3000 FEET BY TONIGHT. ACCUMULATIONS IN THE HILLS OF HUMBOLDT AND DEL NORTE COUNTY ARE EXPECTED TO BE LOW ENOUGH TO PRECLUDE A SNOW ADVISORY BEFORE SNOW LEVELS RISE. TRINITY COUNTY COULD SEE ACCUMULATIONS OF 4 TO 7 INCHES THIS AFTERNOON THROUGH TONIGHT ABOVE 3500 FEET AND HAVE THUS ISSUED A SNOW ADVISORY FOR ZONE 4. RAIN WILL CHANGE TO SHOWERS FRIDAY MORNING AS THE FRONT MOVES EAST OF THE REGION. ANOTHER FRONT WILL BRING A SHOT OF RAIN FRIDAY AFTERNOON INTO SATURDAY MORNING WITH SHOWERS EXPECTED INTO SUNDAY. MODELS CONTINUE TO BUILD RIDGING ALONG THE WEST COAST MONDAY AND TUESDAY TO CREATE A COUPLE DRY DAYS WITH PARTLY CLOUDY SKIES AND AN OFFSHORE FLOW. MODELS INDICATE A CHANGE TOWARD A MORE UNSETTLED PATTERN AGAIN AROUND THE MIDDLE OF NEXT WEEK. THE UPPER TROUGH AXIS IS EXPECTED TO SHIFT EAST WITH A TROUGH DIGGING TOWARD THE WEST COAST. BOTH THE GFS AND ECMWF INDICATE A GOOD CHANGE OF RAIN THURSDAY OF NEXT WEEK. WILL FEATURE COOLER TEMPS...INCREASING CLOUDS...AND A CHANCE OF RAIN FOR THURSDAY. KL && .AVIATION...OVER-RUNNING MOIST AIR SPREADS OVER THE REGION ...BRINGS RAIN AND SNOW TODAY AND TONIGHT. EXPECTING THE PREVAILING VFR CONDS TO GO DOWN HILL...WITH MVFR AND PERHAPS LOCALIZED IFR BY THIS EVENING. SOUTHERLY FLOW WILL BE ON THE INCREASE AS A WARM FRONT APPROACHES THE COAST THIS AFTERNOON. WINDS EXPECTED TO PEAK LATE THIS AFTERNOON AND EARLY EARLY....WITH GUST TO 50 MPH OVER THE FAVORED AND WIND PRONE UPPER ELEVATIONS AND RIDGES. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY CAZ004 FROM 1 PM TODAY THROUGH 4 AM FRIDAY. PT ST GEORGE TO CAPE MENDOCINO OUT TO 60 NM: SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT THROUGH MONDAY AFTERNOON. SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 AM THIS MORNING TO 2 PM PST THIS AFTERNOON. GALE WARNING IN EFFECT FROM 2 PM PST THIS AFTERNOON THROUGH 6 PM THIS AFTERNOON. CAPE MENDOCINO TO PT ARENA OUT TO 60 NM: SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT THROUGH MONDAY AFTERNOON. SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 PM PST THIS AFTERNOON THROUGH THIS EVENING. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.